MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil (subject device) was selected for anterior communicating artery aneurysm procedure.However, while advancing the coil within the microcatheter resistance was encountered.The physician attempted to retract the coil and found it to be stretched.Thus, the coil along with the microcatheter was withdrawn and the coil was found to be stretched and fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 - product available to stryker - updated.D9 - returned to manufacturer on ¿ updated.H3 device evaluated by mfg - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was found to be stretched.The main coil was found to be kinked/bent.The main coil delivery wire was found to be broken/fractured near the detachment zone.The rest of the coil delivery wire was not returned.The main coil suture was found to be damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported ¿coil in catheter friction¿ and ¿main coil stretched¿ was confirmed based on analysis.The reported ¿main coil broken/fractured during use¿ was not confirmed during the analysis as there was no breakage noted on the main coil.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that resistance was encountered when the coil was approximately halfway inserted, preventing further advancement.Upon attempting retraction, it was noted that the coil had become stretched.The physician promptly withdrew both the stretched coil and the microcatheter from the body, confirming that the coil had indeed stretched and sustained a fracture.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.During analysis, the main coil was found to be stretched and kinked/bent.The main coil delivery wire was found to be broken/fractured near the detachment zone and rest of the coil delivery wire was not returned.The main coil suture was also found to be damaged.The reported ¿main coil broken/fractured during use¿ was not confirmed during the analysis as there was no breakage noted on the main coil, hence an assignable cause of not confirmed will be assigned.Based on the review of all available information, an assignable cause of procedural factors will be assigned to as reported ¿main coil stretched¿ and ¿coil in catheter friction¿ as well as the as analyzed codes ¿main coil kinked/bent¿, ¿main coil suture damage¿, ¿main coil stretched¿ and ¿coil delivery wire broken/fractured during use¿ as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET 360 SOFT 5 MM X 10 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21947697
Report Number3008881809-2025-00243
Device Sequence Number20970829
Product Code HCG
UDI-Device Identifier04546540676498
UDI-Public(01)04546540676498(17)290817(10)25104791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035475100
Device Lot Number25104791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age43 YR
Patient SexMale
Patient Weight73 KG
Patient RaceAsian